MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN TruSteer? Access System; Catheter, percutaneous

BOSTON SCIENTIFIC CORPORATION WATCHMAN TruSteer? Access System; Catheter, percutaneous
Model Number M635TU90050
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Atrial Fibrillation (1729); High Blood Pressure/ Hypertension (1908); Pericardial Effusion (3271)
Date of Event 08/05/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that pericardial effusion occurred.A left atrial appendage (laa) closure procedure was being performed, and a watchman trusteer access system (was) was selected to be used.The patient had a windsock anatomy with posterior bend.During the procedure the physician performed transseptal puncture with the was and a pigtail catheter.The pigtail catheter was advanced into the appendage and removed for closure device insertion.During transesophageal echocardiography (tee) monitoring the physician noted more fluid being present around the appendage and was concerned for a pericardial effusion.The implanting physician placed the procedure on hold and had imaging physician sweep for size of effusion present.The effusion was seen around the left ventricle (lv) measuring one (1) cm in diameter, the patient was in atrial fibrillation (af) with heart rate elevated to about 100 bpm for the entire case, and the blood pressure (bp) was elevated to about 170/80.The physician determined to abort procedure due to uncertainty of post-operation care.The patient was monitored with tee for 20 minutes where vitals stabilized, the patient went into sinus rhythm, and the effusion never increased in size.After this time, the physician decided to close and did not administrate protamine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
With all the available information, boston scientific (bsc) concludes: device technical analysis the watchman trusteer? access system was discarded; therefore, returned device analysis could not be completed.Device history record review a review was completed of the device history records (dhr) for the watchman trusteer? access system, part # m635tu90050 batch # 0038614477.The dhr review confirmed that the device met all material, assembly, and performance specifications prior to distribution.Labeling review there was no evidence to suggest that the device was used in a manner inconsistent with the labeling.Watchman trusteer? access system instructions for use (ifu) lists potential complications, risks and adverse events that may be associated with the use of this device which include pericardial effusion and arrhythmias (atrial fibrillation).Risk review a risk review was completed and confirmed that the events of pericardial effusion and arrhythmias (atrial fibrillation) were defined in the risk documentation.Thes event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of no problem detected.

Brand Name
WATCHMAN TruSteer? Access System
Common Device Name
Catheter, percutaneous
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
ballybrit business park
galway H91 Y 868
EI   H91 Y868
Manufacturer Contact
mary crawford
4100 hamline ave n
arden hills, MN 55112
+1(651)440-0979
MDR Report Key50349135
Report Number2124215-2026-44863
Device Sequence Number14962280
Product Code DQY
UDI-Device Identifier00191506022310
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K240018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM635TU90050
Device Catalogue NumberM635TU90050
Device Lot Number0038614477
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/22/2026
Initial Report FDA Received Date08/20/2026
Supplement Report FDA Received Date09/24/2026
Date Device Manufactured02/16/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale